IPSIndian Journal of Pharmacology
Home  IPS  Feedback Subscribe Top cited articles Login 
Users Online : 1627 
Small font sizeDefault font sizeIncrease font size
Navigate Here
 »   Next article
 »   Previous article
 »   Table of Contents

Resource Links
 »   Similar in PUBMED
 »  Search Pubmed for
 »  Search in Google Scholar for
 »Related articles
 »   Citation Manager
 »   Access Statistics
 »   Reader Comments
 »   Email Alert *
 »   Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed3269    
    Printed77    
    Emailed0    
    PDF Downloaded104    
    Comments [Add]    
    Cited by others 1    

Recommend this journal

 

 DRUG WATCH
Year : 2013  |  Volume : 45  |  Issue : 2  |  Page : 197-198

Clofazimine-induced enteropathy in a patient of leprosy


1 Department of Pharmacology, Guru Gobind Singh Medical College, Faridkot, Punjab, India
2 Department of Pathology, Government Medical College, Jagdalpur, Chandigarh, India

Correspondence Address:
Harminder Singh
Department of Pharmacology, Guru Gobind Singh Medical College, Faridkot, Punjab
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0253-7613.108323

Rights and Permissions

Clofazimine-induced crystal-storing histiocytosis is a rare but well-recognized condition reported in literature. In addition to common reddish discoloration of the skin, clofazimine produces gastrointestinal disorder, sometimes severe abdominal pain. Also, the pathologic and radiologic findings can produce diagnostic difficulties if the pathological changes caused by it are not known. The authors report a case in a patient of leprosy to emphasize the importance of history, radiologic, and pathologic findings in small intestine. Clofazimine crystals are red in the frozen section and display bright-red birefringence. With the knowledge of this rare condition caused by clofazimine, appropriate management to avoid an unnecessary laparotomy is possible.






[FULL TEXT] [PDF]*


        
Print this article     Email this article

Site Map | Home | Contact Us | Feedback | Copyright and Disclaimer
Online since 20th July '04
Published by Wolters Kluwer - Medknow